ISSN 1941-5923

Logo



Nephrotic syndrome associated with gemcitabine use in a patient with ovarian cancer

Alper Ata, Iclal Gürses, Ahmet Kıykım, Ali Arıcan

Am J Case Rep 2012; 13:268-270

DOI: 10.12659/AJCR.883583

Published: 2012-11-19


Background:    Here we present a patient who developed nephrotic syndrome associated with gemcitabine use.
    Case Report:    Gemcitabine therapy was initiated following tumor recurrence in a patient with ovarian cancer, who was previously treated twice with carboplatin and paclitaxel. Radiological findings waned and tumor marker concentrations decreased after gemcitabine treatment. However, edema and ascites development was observed on the fifth treatment cycle. Laboratory results revealed increased blood urea nitrogen and creatinine levels, decreased serum albumin concentrations, and increased 24-hour urinary protein excretion. Renal biopsy findings were compatible with membranous glomerulonephritis. Gemcitabine administration was stopped and the cyclophosphamide and steroid therapy were initiated. The symptoms and findings disappeared after the cessation of gemcitabine and immunosuppressive treatment.
    Conclusions:    Gemcitabine treatment may be associated with proteinuria to the extent of nephrotic syndrome.

Keywords: Gemcitabine, nephrotic syndrome, Ovarian cancer



Back